Pharmaceutical And Prescription Negligence

A medication error is a preventable event that leads to an inappropriate medication being given to a patient. This can happen in a number of ways, including:

  • The improper amount of the dosage of the medicine being prescribed
  • The wrong medication being prescribed to a patient
  • A medication being improperly labeled or filled
  • The patient suffering a bad interaction due to multiple medications being prescribed that were counter-indicated

Wrongful administration of a prescription can occur through the conduct of a prescribing doctor, a pharmacy or pharmacist who fills the prescription or a medical care provider, such as a nurse or aide, who then gives the patient the wrong amount or kind of medicine. Patients who are given an improper drug medication can suffer a serious injury or even death. We have handled cases where pharmacists in pharmacies wrongly filled a patient's prescription for the wrong drug, dispensed the drug to the patient and caused the patient to suffer serious illness as a result.

Case Summary

The following case summary is a pharmaceutical and prescription negligence case we have personally handled and litigated. It is provided for illustrative and informational purposes only, and is not meant to offer legal advice or take the place of consultation with a qualified attorney with the requisite expertise and experience in these matters. These cases are only a sampling of the actual cases we have handled. While some cases may be similar, each case involves unique parties and specific facts, and the application of those facts to the controlling law may differ significantly depending upon the circumstances. No results or outcomes can be guaranteed in any case.

Bryan J.

Bryan J., an active 6th grade boy with a history of ADD from Paintsville, Kentucky, was on a medication called Risperdal for this condition. Rather than the pharmacy prescribing Risperdal, the pharmacist negligently filled a prescription for Ropinirole. Ropinirole is a medication that is used to treat the symptoms of Parkinson's disease. Recognized side effects of Ropinirole are nausea, headache, dizziness, excessive tiredness and hallucinations. In fact, the 11-year-old boy began to experience these side effects after he was on the medication for approximately two weeks. Ultimately, he was hospitalized and admitted with the diagnosis of poisoning and toxic effects of drugs/accidental overdose. The boy's family also suffered medical bills of approximately $14,000. This case out of Johnson County, Kentucky, was settled with the insurance company for the pharmacy six months after we were hired, and without the need for a lawsuit, for about five times the amount of his medical bills.

Contact Our Firm Today

Find out how the right legal counsel can make a difference in your case. Schedule your free initial consultation by calling 502-694-7420, or get in touch by sending us an email.